Wildfire, Perry
- When
- August 13, 12:00 PM CST to August 15, 10:59 PM CST
- Where
- Perry forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 34.947, -92.931 (the zone’s center; the record gives no point)
The Casa Fire was started by lightning 2 miles northwest of Casa in Perry County on the 13th and continued until the 15th. Altogether, 820 acres burned.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
The Casa Fire was started by lightning 2 miles northwest of Casa in Perry County on the 13th and continued until the 15th. Altogether, 820 acres burned. A house, some outbuildings, a boat, and several vehicles were lost in the fire. A portion of Arkansas 155 was closed during the fire. At the height of the fire, homes in the town of Casa were evacuated, as well as homes in the communities of Homewood and Rose Creek. Yell and Conway counties assisted Perry County with the evacuations.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 13, 11:23 AM CST, 37 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1223 PM CDT MON AUG 13 2012 .DISCUSSION... UPDATED FOR 18Z AVIATION DISCUSSION BELOW... && .AVIATION... FRONT PUSHING SE ACROSS THE STATE THIS AFTERNOON...WITH DRIER AIR FILTERING INTO WRN SECTIONS OF THE STATE. THIS WILL KEEP VFR CONDITIONS IN PLACE FOR MOST TAF SITES. SOME SHRA/TSRA WILL BE POSSIBLE AHEAD OF THE FRONT THIS AFTERNOON...MAINLY ACROSS FAR ERN AND SERN SECTIONS OF AR. HAVE MENTIONED VCTS AT LLQ FOR THIS REASON. TAFS ALREADY OUT. && .PREV DISCUSSION... /ISSUED 1043 AM CDT MON AUG 13 2012/ UPDATE... 15Z SURFACE ANALYSIS INDICATES THE COLD FRONT HAS REACHED A LINE FROM FLIPPIN...TO JUST SOUTH OF MENA. FORECASTS HAVE BEEN ADJUSTED TO LOWER PRECIPITATION CHANCES THIS AFTERNOON...AS A FAIR AMOUNT OF CONVECTIVE OVERTURNING HAS OCCURRED AHEAD OF THE BOUNDARY. 55 PREV DISCUSSION... /ISSUED 500 AM CDT MON AUG 13 2012/ SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT WL BE BRIEF THIS MRNG DUE TO STRONG/SVR STORMS OVR THE AREA. WARM FNT WAS LOCATED ACRS CNTRL AR EARLY THIS MRNG. CONVECTION DVLPD UPSTREAM OF THE FA LATE SUN EVENING AND EVENTUALLY TRACKED ALONG THE BNDRY OVERNIGHT INTO NRN AND CNTRL AR. THIS ACTIVITY IS EXPECTED TO CONT WORKING EWD THRU THE MRNG HRS AS ASSOCD SHRTWV MOVES THRU THE REGION. AFTER THE MRNG CONVECTIVE ACTIVITY...FOCUS WL SHIFT TO THE CDFNT THAT WL MOVE THRU THE AREA LATER TODAY AND EARLY TNGT. THE FNT WAS CURRENTLY ALONG THE I-44 CORRIDOR. THE POTENTIAL FOR STORMS TO FIRE ALONG THE ACTUAL FNTL BNDRY LATER TODAY IS THE MAIN CONCERN. LAST FEW RUNS OF THE HRRR MODEL INDC THAT SCTD STORMS SHLD DVLP THIS AFTN...MAINLY ACRS ERN AND SRN AR. FNTL BNDRY WL EVENTUALLY STALL OUT S OF AR BY TUE AS HIGH PRES BLDS INTO THE REGION. HOWEVER...NWLY FLOW ALOFT WL BRING SEVERAL IMPULSES SEWD TOWARD THE FA LATER TUE AND WED. THESE FEATURES WL PRODUCE SCTD CONVECTION OVR PORTIONS OF THE AREA...WITH THE MAIN FOCUS ACRS THE SWRN HALF OF THE STATE. UNSETTLED CONDS WL CONT INTO THE LONG TERM AS A NEW CDFNT APCHS FM THE PLAINS. LONG TERM...THURSDAY THROUGH SUNDAY GUIDANCE IN RELATIVELY GOOD AGREEMENT IN THE LONG TERM IN SHOWING WIDESPREAD RAINFALL FOR THE END OF THE WEEK. WARM FRONT WILL MOVE NORTH THURSDAY BRINGING GULF MOISTURE TO THE STATE...AND COLD FRONT WILL APPROACH THURSDAY NIGHT INTO FRIDAY. THERE IS A POSSIBILITY FOR SOME SIGNIFICANT RAINFALL...BUT THIS SYSTEM IS SEVERAL DAYS AWAY...AND SEVERAL DETAILS WILL NEED TO IRONED OUT IN REGARDS TO RAINFALL AMOUNTS. THE GOOD NEWS IS THAT COOLER TEMPERATURES WILL FOLLOW THE FRONT...WITH HIGHS IN THE 80S AND LOWER 90S. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 91 65 86 65 / 30 10 10 10 CAMDEN AR 95 67 91 67 / 50 20 10 20 HARRISON AR 88 63 84 66 / 10 0 10 10 HOT SPRINGS AR 95 67 89 67 / 30 10 20 20 LITTLE ROCK AR 93 67 87 67 / 40 10 10 20 MONTICELLO AR 94 69 89 68 / 50 20 10 10 MOUNT IDA AR 93 65 89 64 / 20 10 20 20 MOUNTAIN HOME AR 89 63 85 63 / 10 0 10 10 NEWPORT AR 91 66 86 65 / 40 10 10 10 PINE BLUFF AR 93 67 88 66 / 50 20 10 10 RUSSELLVILLE AR 91 67 88 66 / 10 10 10 20 SEARCY AR 90 66 86 65 / 40 10 10 10 STUTTGART AR 91 67 87 66 / 50 20 10 10 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...62
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1003 AM CDT MON AUG 13 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-141000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 1003 AM CDT MON AUG 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS COULD REDEVELOP ACROSS THE SOUTHEAST HALF OF THE STATE THIS AFTERNOON AS A FRONT MOVES SOUTHEAST ACROSS ARKANSAS. SOME OF THESE STORMS COULD BECOME SEVERE...WITH DAMAGING WINDS THE MAIN CONCERN. HOWEVER...THE BEST POTENTIAL FOR THUNDERSTORMS AND ANY SEVERE WEATHER WILL BE TO THE EAST OF THE STATE. DUE TO ONGOING DROUGHT CONDITIONS AND DRY VEGETATION...THERE WILL BE A CONCERN FOR ISOLATED WILDFIRES DUE TO LIGHTNING STRIKES. ALSO...DRIER AIR MOVING IN FROM NORTHWEST BEHIND THE FRONT WILL CAUSE RELATIVE HUMIDITY VALUES TO DROP SIGNIFICANTLY THIS AFTERNOON...ESPECIALLY ACROSS FAR WESTERN SECTIONS OF THE STATE...AND THOSE AREAS THAT DID NOT SEE MUCH RAINFALL OVERNIGHT. THIS WILL ALSO KEEP PORTIONS OF THE STATE IN AN ELEVATED WILDFIRE THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY RAIN CHANCES WILL RETURN TO THE FORECAST FOR THE LATTER HALF OF THE WORK WEEK...AS A SYSTEM MOVES IN FROM THE PLAINS. WHILE WIDESPREAD RAINFALL IS EXPECTED...IT IS TOO EARLY TO PINPOINT RAINFALL AMOUNTS. THE FRONT WILL BRING COOLER TEMPERATURES TO THE STATE...WITH HIGHS ONLY IN THE 80S BY THE END OF THE WEEK. EVEN WITH RAINFALL IN THE FORECAST...THE FIRE DANGER WILL REMAIN A CONCERN DUE TO THE SIGNIFICANT DROUGHT ACROSS THE AREA. BURN BANS ARE IN PLACE IN MANY COUNTIES OF ARKANSAS...AND ANY UNCONTROLLED OR ACCIDENTAL FIRE COULD QUICKLY GROW OUT OF CONTROL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 58/62
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
745 AM CDT MON AUG 13 2012
ARZ056-057-063>065-069-131315-
ARKANSAS AR-CLEVELAND AR-DESHA AR-DREW AR-JEFFERSON AR-LINCOLN AR-
745 AM CDT MON AUG 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR LINCOLN...SOUTHEASTERN
JEFFERSON...NORTHEASTERN DREW...NORTHERN DESHA...NORTHEASTERN
CLEVELAND AND SOUTHERN ARKANSAS COUNTIES UNTIL 815 AM CDT...
AT 741 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES SOUTHEAST OF
GRADY TO 3 MILES WEST OF FEENYVILLE...AND MOVING SOUTHEAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
STAR CITY... DUMAS... WOODVILLE...
WINCHESTER... WHITEFIELD... WATSON...
WARRENTON... OMEGA... NEBO...
MORGAN PT REC AREA... MITCHELLVILLE... MILLS...
GRADY... GOULD... FEENYVILLE...
DOUGLAS... CANE CREEK LAKE... BACK GATE...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!
LAT...LON 3386 9111 3369 9179 3399 9212 3414 9186
3413 9158
TIME...MOT...LOC 1245Z 306DEG 25KT 3402 9162 3396 9193
62PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
751 AM CDT MON AUG 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0746 AM HEAVY RAIN 2 NW SHERWOOD 34.85N 92.23W
08/13/2012 M2.60 INCH PULASKI AR NWS EMPLOYEE
&&
62SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
819 AM CDT MON AUG 13 2012
ARZ047-057-065-131350-
ARKANSAS AR-DESHA AR-MONROE AR-
819 AM CDT MON AUG 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MONROE...
NORTHEASTERN DESHA AND ARKANSAS COUNTIES UNTIL 845 AM CDT...
AT 815 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 3 MILES NORTHWEST OF DE WITT...OR 15 MILES
SOUTHEAST OF STUTTGART...MOVING EAST AT 25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
ST. CHARLES... SNOW LAKE... LORAYS...
DE WITT... ALMYRA... WEBER...
LODGE CORNER... INDIAN BAY... ETHEL...
DE LUCE... CROCKETTS BLUFF... YODER...
WRIGHT LAKE... WATERS BAYOU... WARD RESERVOIR...
WALWORTH RES... VOSS LAKE... VAN...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!
LAT...LON 3405 9097 3426 9162 3452 9149 3445 9099
3434 9100 3433 9104 3427 9107 3422 9106
3419 9109 3414 9108 3413 9110 3412 9096
TIME...MOT...LOC 1320Z 278DEG 23KT 3433 9134
62PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
843 AM CDT MON AUG 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 1 NW CONWAY 35.10N 92.46W
08/13/2012 M2.70 INCH FAULKNER AR COCORAHS
0700 AM HEAVY RAIN 1 S CONWAY 35.08N 92.45W
08/13/2012 M2.67 INCH FAULKNER AR COCORAHS
0700 AM HEAVY RAIN 2 SE SOUTH BEND 34.82N 92.03W
08/13/2012 M2.70 INCH LONOKE AR COCORAHS
0800 AM HEAVY RAIN 3 SSE CONWAY 35.05N 92.44W
08/13/2012 M2.79 INCH FAULKNER AR COCORAHS
&&
62PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
910 AM CDT MON AUG 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 2 ESE MAYFLOWER 34.96N 92.38W
08/13/2012 M3.65 INCH FAULKNER AR COCORAHS
&&
62PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1208 PM CDT MON AUG 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM HAIL CLARKSVILLE 35.46N 93.47W
08/13/2012 E0.88 INCH JOHNSON AR LAW ENFORCEMENT
0304 AM TSTM WND DMG CONWAY 35.09N 92.45W
08/13/2012 FAULKNER AR LAW ENFORCEMENT
TREES DOWN IN CITY OF CONWAY.
0305 AM TSTM WND DMG MAYFLOWER 34.97N 92.42W
08/13/2012 FAULKNER AR LAW ENFORCEMENT
TREES DOWN IN MAYFLOWER.
0316 AM TSTM WND GST LITTLE ROCK AIR FORCE B 34.92N 92.15W
08/13/2012 M49.00 MPH PULASKI AR OFFICIAL NWS OBS
0323 AM TSTM WND DMG VILONIA 35.08N 92.21W
08/13/2012 FAULKNER AR TRAINED SPOTTER
LARGE BRANCHES DOWN IN VILONIA.
0324 AM TSTM WND GST LITTLE ROCK AIR FORCE B 34.92N 92.15W
08/13/2012 M55.00 MPH PULASKI AR OFFICIAL NWS OBS
0324 AM TSTM WND DMG LITTLE ROCK AIR FORCE B 34.92N 92.15W
08/13/2012 PULASKI AR OTHER FEDERAL
TREES DOWN AT LITTLE ROCK AIR FORCE BASE IN JACKSONVILLE.
0325 AM TSTM WND DMG 3 N LITTLE ROCK AIR FOR 34.96N 92.15W
08/13/2012 PULASKI AR NWS EMPLOYEE
SEVERAL TREE LIMBS DOWN...ALONG WITH PEA SIZE HAIL.
0600 AM HEAVY RAIN 1 WSW GIBSON 34.89N 92.24W
08/13/2012 M2.96 INCH PULASKI AR NWS EMPLOYEE
0700 AM HEAVY RAIN 2 SE SOUTH BEND 34.82N 92.03W
08/13/2012 M2.70 INCH LONOKE AR COCORAHS
0700 AM HEAVY RAIN 1 NW CONWAY 35.10N 92.46W
08/13/2012 M2.70 INCH FAULKNER AR COCORAHS
0700 AM HEAVY RAIN 1 S CONWAY 35.08N 92.45W
08/13/2012 M2.67 INCH FAULKNER AR COCORAHS
0746 AM HEAVY RAIN 2 NW SHERWOOD 34.85N 92.23W
08/13/2012 M2.60 INCH PULASKI AR NWS EMPLOYEE
0800 AM HEAVY RAIN 3 SSE CONWAY 35.05N 92.44W
08/13/2012 M2.79 INCH FAULKNER AR COCORAHS
0800 AM HEAVY RAIN 2 ESE MAYFLOWER 34.96N 92.38W
08/13/2012 M3.65 INCH FAULKNER AR COCORAHS
&&
62The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, August 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 392751.